Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 28, NWS Tallahassee, FL

February 16, 200916 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Feb 16, 2009, 2:24 PM CST for 16 counties in Florida. It took effect at Feb 17, 2009, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 16, 2009, 2:24 PM CST (20:24 UTC)
In effect from
Feb 17, 2009, 11:00 AM CST
Expired
Feb 17, 2009, 5:00 PM CST
In force
6 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -176 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1857 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-176 m²/s²
0-3 km storm-relative helicity
-76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 162024
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
324 PM EST MON FEB 16 2009

...THE RED FLAG WARNING IS CANCELLED FOR TODAY FOR ALL OF
SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA...

...THE RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM
CST/ TODAY FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO
LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT COINCIDENT
WITH HIGH DISPERSION INDICES...

...A RED FLAG WARNING IS NOW IN EFFECT FROM 12 PM TO 6 PM EST
TUESDAY FOR MOST OF THE FLORIDA BIG BEND DUE TO LONG DURATIONS OF
RELATIVE HUMIDITY BELOW 35 PERCENT...

...A FIRE WEATHER WATCH REMAINS IN EFFECT ON TUESDAY AFTERNOON
FOR THE PANHANDLE PANHANDLE AWAY FROM THE IMMEDIATE COAST...

.DISCUSSION...A COOLER AND MUCH DRIER AIR MASS WILL MOVE IN FROM
THE NORTHWEST TODAY...WHICH WILL RESULT IN LOW RELATIVE
HUMIDITIES ACROSS MUCH OF THE REGION THIS AFTERNOON. DISPERSIONS
WILL ALSO BE HIGH ACROSS NORTH FLORIDA TODAY DUE TO STRONG
TRANSPORT WINDS. ON TUESDAY...RETURN FLOW WILL BEGIN TO SET UP
OFF THE GULF OF MEXICO... BUT IT MAY STILL BE DRY ENOUGH FOR
CRITICAL DURATIONS OF LOW RELATIVE HUMIDITY TO BE MET ACROSS A
GOOD PORTION OF THE FLORIDA BIG BEND AND PANHANDLE. CONFIDENCE IS
HIGHEST FOR THE EASTERN AREAS...INCLUDING MUCH OF THE FLORIDA BIG
BEND.

ALZ065>069-GAZ120>127-142>145-155>157-162130-
/O.CAN.KTAE.FW.W.0027.000000T0000Z-090216T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-EARLY-MILLER-BAKER-MITCHELL-SEMINOLE-
DECATUR-GRADY-
324 PM EST MON FEB 16 2009 /224 PM CST MON FEB 16 2009/

...RED FLAG WARNING IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING. CRITICAL DURATIONS OF LOW RELATIVE HUMIDITY ARE NO
LONGER ANTICIPATED.

$$

FLZ016>019-027>029-034-171130-
/O.UPG.KTAE.FW.A.0023.090217T1700Z-090217T2300Z/
/O.NEW.KTAE.FW.W.0028.090217T1700Z-090217T2300Z/
/O.CON.KTAE.FW.W.0027.000000T0000Z-090217T0000Z/
GADSDEN-LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
324 PM EST MON FEB 16 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...RED FLAG WARNING NOW IN EFFECT FROM 12 PM TO 6 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ007>015-026-171130-
/O.CON.KTAE.FW.W.0027.000000T0000Z-090217T0000Z/
/O.CON.KTAE.FW.A.0023.090217T1700Z-090217T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-LIBERTY-
324 PM EST MON FEB 16 2009 /224 PM CST MON FEB 16 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY
AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

18-WOOL
3 follow-up statements
000 
WWUS82 KTAE 170002
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
702 PM EST MON FEB 16 2009

...A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST
TUESDAY FOR MOST OF THE FLORIDA BIG BEND DUE TO LONG DURATIONS
OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...A FIRE WEATHER WATCH REMAINS IN EFFECT ON TUESDAY AFTERNOON
FOR THE PANHANDLE PANHANDLE AWAY FROM THE IMMEDIATE COAST...

.DISCUSSION...A COOLER AND MUCH DRIER AIR MASS HAS MOVED IN FROM
THE NORTHWEST TODAY...RESULTING IN LOW RELATIVE HUMIDITIES ACROSS
MUCH OF THE REGION. ON TUESDAY...RETURN FLOW WILL BEGIN TO SET UP
OFF THE GULF OF MEXICO...BUT IT MAY STILL BE DRY ENOUGH FOR
CRITICAL DURATIONS OF LOW RELATIVE HUMIDITY TO BE MET ACROSS A
GOOD PORTION OF THE FLORIDA BIG BEND AND PANHANDLE. CONFIDENCE IS
HIGHEST FOR THE EASTERN AREAS...INCLUDING MUCH OF THE FLORIDA BIG
BEND.

FLZ016>019-027>029-034-171230-
/O.EXP.KTAE.FW.W.0027.000000T0000Z-090217T0000Z/
/O.CON.KTAE.FW.W.0028.090217T1700Z-090217T2300Z/
GADSDEN-LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
702 PM EST MON FEB 16 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST
TUESDAY...
...RED FLAG WARNING HAS EXPIRED FOR TODAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ007>015-026-171230-
/O.EXP.KTAE.FW.W.0027.000000T0000Z-090217T0000Z/
/O.CON.KTAE.FW.A.0023.090217T1700Z-090217T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-LIBERTY-
702 PM EST MON FEB 16 2009 /602 PM CST MON FEB 16 2009/

...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON...
...RED FLAG WARNING HAS EXPIRED FOR TODAY...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT TUESDAY AFTERNOON. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

18-WOOL
000 
WWUS82 KTAE 171032
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
532 AM EST TUE FEB 17 2009

...A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST
TODAY FOR ALL OF THE FLORIDA BIG BEND...AWAY FROM THE IMMEDIATE
COAST...DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35
PERCENT...

...A RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM TO 5 PM CST
TODAY FOR ALL OF THE FLORIDA PANHANDLE...AWAY FROM THE COAST...
DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...THE MUCH DRIER AIR WHICH MOVED INTO THE REGION ON
MONDAY...WILL HOLD ON ACROSS THE AREA FOR MUCH OF TODAY...
ALLOWING LONG DURATIONS OF LOW RELATIVE HUMIDITY TO OCCUR OVER
MUCH OF NORTH FLORIDA ONCE AGAIN. HOWEVER...HIGH LEVEL CLOUDS AND
THEN MID LEVEL CLOUDS WILL BE ON THE INCREASE FROM WEST TO EAST...
SO THE WARMEST TEMPERATURES AND LONGEST DURATIONS OF SUB 35
PERCENT RELATIVE HUMIDITY ARE EXPECTED OVER THE FLORIDA BIG BEND
NEAR THE SUWANNEE RIVER VALLEY. ON WEDNESDAY...NO FIRE WEATHER
CONCERNS ARE ANTICIPATED...AS CLOUDS...MOISTURE...AND RAIN CHANCES
WILL ALL BE ON THE INCREASE AHEAD OF THE NEXT COLD FRONT...BUT
MUCH DRIER AIR BEHIND IT MAY RESULT IN A FIRE WEATHER WATCH BEING
NECESSARY FOR THURSDAY.


FLZ007>015-026-172300-
/O.UPG.KTAE.FW.A.0023.090217T1700Z-090217T2300Z/
/O.EXA.KTAE.FW.W.0028.090217T1700Z-090217T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-LIBERTY-
532 AM EST TUE FEB 17 2009 /432 AM CST TUE FEB 17 2009/

...A RED FLAG WARNING IS NOW IN EFFECT FROM NOON EST /11 AM CST/ 
UNTIL 6 PM EST /5 PM CST/ TODAY AWAY FROM THE COAST...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ016>019-027>029-034-172300-
/O.CON.KTAE.FW.W.0028.090217T1700Z-090217T2300Z/
GADSDEN-LEON-JEFFERSON-MADISON-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
532 AM EST TUE FEB 17 2009

...A RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 6 PM EST
TODAY AWAY FROM THE IMMEDIATE COAST...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

17-GOULD
000 
WWUS82 KTAE 171937
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
237 PM EST TUE FEB 17 2009

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS AFTERNOON FOR THE FLORIDA BIG BEND AND EASTERN FLORIDA 
PANHANDLE...AWAY FROM THE IMMEDIATE COAST...DUE TO LONG DURATIONS
OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...A FIRE WEATHER WATCH IS NOW IN EFFECT FROM NOON EST /11 AM CST/
UNTIL 7 PM EST /6 PM CST/ THURSDAY FOR THE FLORIDA BIG BEND AND
EASTERN FLORIDA PANHANDLE DUE TO THE COMBINATION OF POTENTIALLY
LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT AND 20-FOOT
WIND SPEEDS ABOVE 15 MPH...

.DISCUSSION...A DRY AIR MASS WILL PERSIST ACROSS THE AREA THIS 
AFTERNOON WITH LONG DURATIONS OF LOW RELATIVE HUMIDITY. MOISTURE WILL
INCREASE AHEAD OF AN APPROACHING COLD FRONT FROM THE NORTHWEST ON
WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA LATE 
WEDNESDAY AFTERNOON THOUGH WEDNESDAY NIGHT...WITH SOME SEVERE
STORMS POSSIBLE. BEHIND THE FRONT ON THURSDAY...COOLER AND MUCH DRIER
AIR MAY RESULT IN RED FLAG CONDITIONS ACROSS NORTH FLORIDA.

FLZ007>019-026>029-034-181230-
/O.NEW.KTAE.FW.A.0024.090219T1700Z-090220T0000Z/
/O.CON.KTAE.FW.W.0028.000000T0000Z-090217T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
237 PM EST TUE FEB 17 2009 /137 PM CST TUE FEB 17 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM LATE THURSDAY MORNING THROUGH
EARLY THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY MORNING THROUGH EARLY
THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM
EST /5 PM CST/ THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

JAMSKI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 16, 2:22 PM CST, 2 minutes earlier.

Area forecast discussion, Feb 16, 2:22 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
322 PM EST MON FEB 16 2009

.SHORT TERM (TONIGHT-WEDNESDAY NIGHT)...
THE MODELS HAVE REMAINED FAIRLY PERSISTENT OVER THE PAST FEW RUNS
AND ARE IN GOOD AGREEMENT THROUGH THE SHORT-TERM PERIOD.
ALOFT...RISING UPPER HEIGHTS WILL CONTINUE TONIGHT THROUGH
TUESDAY AFTERNOON AS A BROAD UPPER RIDGE QUICKLY SHIFTS EAST
ACROSS THE EASTERN HALF OF THE COUNTRY AND OFF THE EASTERN
SEABOARD TUESDAY NIGHT INTO WEDNESDAY. THIS WILL BE FOLLOWED BY A
SHORTWAVE TROUGH DIVING SOUTHEAST ACROSS THE NORTHERN PLAINS
THROUGH THE DAY WEDNESDAY THEN EAST TOWARD THE COAST THROUGH THE
END OF THE PERIOD. AT THE SURFACE...HIGH PRESSURE CENTERED NORTH
OF THE AREA WILL TRACK SOUTHEAST TOWARD THE CAROLINA COAST TONIGHT
INTO TUESDAY THEN OFF THE EAST COAST TUESDAY NIGHT INTO WEDNESDAY
AS CYCLOGENESIS ASSOCIATED WITH THE PREVIOUSLY MENTIONED UPPER
TROUGH TAKES SHAPE OVER THE SOUTHERN PLAINS. THE WINDS WILL
GRADUALLY VEER THROUGH THE DAY TUESDAY TOWARD THE SOUTH AS THE
HIGH SHIFTS NORTHEAST OF THE LOCAL AREA AND A COLD FRONT
APPROACHES FROM THE NORTHWEST.

TONIGHT...THE COOL AND DRY AIRMASS IN PLACE OVERHEAD COMBINED WITH
MOSTLY CLEAR SKIES AND CALM CONDITIONS WILL LEAD TO SOME PATCHY FROST
OVER MUCH OF THE FORECAST AREA LATE TONIGHT THROUGH DAYBREAK TUESDAY
MORNING. MODEL GUIDANCE WAS OVERALL IN GOOD AGREEMENT AND INDICATED
THAT TEMPERATURES WILL DROP INTO THE LOW TO MID 30S TONIGHT. A BLEND OF
THE MODELS AND GUIDANCE INDICATED A RANGE OF 20 TO 50 PERCENT
PROBABILITIES FOR LIGHT FREEZE CONDITIONS.

TUESDAY AND TUESDAY NIGHT WILL BE A TRANSITION DAY AS THE WINDS VEER
TOWARD THE SOUTH AHEAD OF AN APPROACHING COLD FRONT. AS A
RESULT...EXPECT CONDITIONS TO GRADUALLY MOISTEN THROUGH THIS
PERIOD...ESPECIALLY ACROSS THE PANHANDLE COUNTIES. HOWEVER...DEWPOINTS
WILL STRUGGLE TO REACH 40 THROUGH THE AFTERNOON HOURS...WHICH WILL LEAD
TO ANOTHER DAY WITH RED FLAG CONDITIONS OVER PORTIONS OF NORTHWEST
FLORIDA. TEMPERATURES WILL CLIMB INTO THE LOW TO MID 60S TUESDAY
AFTERNOON AND ONLY DOWN INTO THE 40S TUESDAY NIGHT.

WEDNESDAY AND WEDNESDAY NIGHT...THE GRADIENT ACROSS THE REGION WILL
CONTINUE TO TIGHTEN AS THE FRONT PUSHES INTO THE REGION...WHICH WILL
RESULT IN BREEZY CONDITIONS OVER THE LOCAL AREA THROUGH THE DAY
WEDNESDAY. DEWPOINTS HAVE SLIGHTLY TRENDED UP FROM THE PREVIOUS TWO OR
THREE MODEL RUNS AND INDICATE VALUES IN THE LOWER 60S ACROSS THE
PANHANDLE COUNTIES THEN SPREADING NORTH OVER PORTIONS OF EXTREME
SOUTHEAST ALABAMA WEDNESDAY NIGHT. SHOWER AND THUNDERSTORM CHANCES WILL
QUICKLY RISE FROM NW TO SE THROUGH THIS PERIOD. ALTHOUGH THE
INSTABILITY WILL NOT BE VERY IMPRESSIVE WITH THIS SYSTEM...THE DEEP AND
LOW-LAYER SHEAR WILL SUPPORT ISOLATED STRONG TO SEVERE STORMS...
ESPECIALLY OVER THE NORTHWESTERN HALF OF THE CWA BEGINNING WEDNESDAY
EVENING AND CONTINUING INTO THE NIGHT.

.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...
THE PREVIOUSLY DISCUSSED STORM SYSTEM ABOVE WILL ALSO BE SIGNIFICANT AS
A PATTERN CHANGER...AS THE ASSOCIATED UPPER LOW WILL BE THE 1ST IN A
SERIES OF SHORTWAVES THAT HELP CARVE AND MAINTAIN THE MEAN UPPER TROF
OVER THE EASTERN U.S. FOR MUCH OF THE UPCOMING PERIOD. THIS TROF WILL
OPEN THE DOOR FOR A COUPLE OF SHOTS OF SLIGHTLY MODIFIED ARCTIC AIR TO
HEAD OUR WAY...WHICH WILL LIKELY RESULT IN AT LEAST 2 MORNINGS OF
SUB FREEZING TEMPS ACROSS MUCH OF THE INTERIOR. WHETHER WE APPROACH
HARD FREEZE LEVELS OR NOT REMAINS TO BE DETERMINED...BUT BASED ON
THE 00 UTC GFS AND 12 UTC ECMWF...THE COLDEST MORNINGS WOULD BE SAT
AND MON. DAYTIME HIGHS SHOULD BE QUITE A BIT BELOW CLIMO AS WELL...
BUT THE WARMING FEB INSOLATION SHOULD AT LEAST ALLOW TEMPS TO CLIMB
INTO THE MID 50S TO LOWER 60S IN THE AFTERNOON.

&&

.MARINE...HIGH PRESSURE WILL SHIFT TOWARD THE CAROLINA COAST TONIGHT
INTO TUESDAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST TUESDAY
NIGHT. THE WINDS WILL GRADUALLY SHIFT AROUND TOWARD THE SOUTH THROUGH
THE DAY TUESDAY THEN SOUTHWEST THROUGH THE DAY WEDNESDAY. ADVISORY
LEVEL WINDS AND SEAS WILL BE LIKELY BY WEDNESDAY. THE WINDS WILL SHIFT
TO NORTHWEST LATE WEDNESDAY NIGHT INTO THURSDAY. SMALL CRAFT CONDITIONS
WILL LIKELY CONTINUE INTO FRIDAY BEFORE GRADUALLY TRENDING DOWN INTO
THE WEEKEND.

&&

.AVIATION...EXPECT VFR CONDITIONS AT ALL LOCATIONS FOR THE TAF
PERIOD WITH CIRRUS MOVING IN FROM THE WEST...ALONG WITH GUSTY
NORTHERLY SFC WINDS OF 10 TO 15 KTS DURING THE AFTERNOON HOURS
TODAY. NO RESTRICTIONS TO VISIBILITY IN THE FORECAST FOR TONIGHT AND
TOMORROW MORNING. A GRADUAL INCREASE IN MIDDLE AND HIGH CLOUDS IS
EXPECTED TOMORROW IN ADVANCE OF THE NEXT WEATHER SYSTEM WHICH MOVES
THROUGH THE AREA ON WEDNESDAY NIGHT.

&&

.FIRE WEATHER...DRY CONDITIONS WILL LEAD TO ONE MORE DAY OF RED FLAG
CONDITIONS ACROSS THE BIG BEND ONCE AGAIN TUESDAY AFTERNOON DUE TO LONG
DURATIONS OF LOW RELATIVE HUMIDITIES. INCREASING MOISTURE OVER THE
PANHANDLE MAY PRECLUDE RED FLAG CONDITIONS DURING THIS
TIME...HOWEVER...CONDITIONS WILL NEED TO BE MONITORED TUESDAY
AFTERNOON. AS A RESULT...A WATCH WILL REMAIN POSTED ACROSS THE
PANHANDLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  66  32  65  46  71 /   0   0   0  10  40
PANAMA CITY  63  39  63  54  72 /   0   0   0  10  50
DOTHAN       62  36  62  50  71 /   0   0   0  20  70
ALBANY       62  33  63  47  70 /   0   0   0  10  60
VALDOSTA     64  34  66  46  71 /   0   0   0  10  40
CROSS CITY   67  35  68  47  73 /   0   0   0   0  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR THE
     FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...DIXIE...
     FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
     JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

     FIRE WEATHER WATCH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES:
     BAY...CALHOUN...COASTAL WALTON...FRANKLIN...GULF...HOLMES...
     INLAND WALTON...JACKSON...LIBERTY...WASHINGTON.

     RED FLAG WARNING FROM 12 PM TO 6 PM EST TUESDAY FOR THE
     FOLLOWING ZONES: DIXIE...GADSDEN...JEFFERSON...LAFAYETTE...
     LEON...MADISON...TAYLOR...WAKULLA.

GM...NONE.
&&

SHORT TERM/MARINE...GIBBS
LONG TERM...GOULD
REST OF DISCUSSION...WATSON
Hazardous weather outlook, Feb 16, 2:25 AM CST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 AM EST MON FEB 16 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-170900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
325 AM EST MON FEB 16 2009 /225 AM CST MON FEB 16 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

ELEVATED NORTHERLY WINDS TO NEAR CAUTIONARY LEVELS AT TIMES WILL
CONTINUE INTO THE EARLY AFTERNOON HOURS. THESE WINDS WILL VEER
AROUND TO THE NORTHEAST TONIGHT.

LOW RELATIVE HUMIDITY THIS AFTERNOON IS EXPECTED TO RESULT IN RED
FLAG CONDITIONS BEING MET OVER A LARGE PORTION OF SOUTHEAST
ALABAMA...SOUTHWEST GEORGIA AND NORTHERN FLORIDA. THE LOW RELATIVE
HUMIDITY AND NORTHERLY WINDS WILL LIKELY ENHANCE ANY WILDFIRES.

ALTHOUGH WIDESPREAD SUB FREEZING TEMPERATURES ARE NOT ANTICIPATED
TONIGHT...THE NORMALLY COLDER LOCATIONS MAY REACH THE LOWER 30S
TOWARD SUNRISE...AND RESULT IN THE FORMATION OF PATCHY FROST AWAY
FROM THE BEACHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY...

INCREASING SOUTHERLY FLOW DURING THE DAY WEDNESDAY WILL RESULT IN
WINDS AND SEAS REACHING SOLID ADVISORY LEVELS ACROSS THE MARINE
ZONES BY LATE IN THE DAY. THESE CONDITIONS ARE EXPECTED TO
CONTINUE THROUGH AT LEAST THURSDAY MORNING. WINDS ARE LIKELY TO
REMAIN ELEVATED OUT OF THE NORTHWEST AND NORTH BEHIND THE COLD
FRONT INTO EARLY FRIDAY BEFORE HIGH PRESSURE BUILDS OVER THE
NORTHERN GULF. THE PASSAGE OF ANOTHER STRONG COLD FRONT LATER
SATURDAY MAY RESULT IN ANOTHER ROUND OF ADVISORY LEVEL NORTHERLY
WINDS FOR THE SECOND HALF OF THE UPCOMING WEEKEND.

A BAND OF SHOWERS AND THUNDERSTORMS IS LIKELY TO CROSS THE
FORECAST AREA LATER WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT
AHEAD OF A STRONG COLD FRONT. THE BEST LARGE SCALE FORCING IS
ANTICIPATED TO REMAIN JUST NORTH OF OUR FORECAST AREA DURING THIS
EVENT...HOWEVER THE KINEMATICS ARE FAIRLY IMPRESSIVE. AS IS OFTEN
THE CASE...THE BIG QUESTION WILL BE THE AMOUNT OF INSTABILITY
PRESENT WITHIN THE WARM SECTOR. EVEN WITH LIMITED INSTABILITY...
THE ENVIRONMENTAL WINDS SHOULD SUPPORT A FEW ORGANIZED UPDRAFTS.
CURRENTLY ANTICIPATING A LIMITED THREAT FOR ISOLATED STRONG TO
SEVERE THUNDERSTORMS WITH THIS FRONTAL PASSAGE. MONITOR THE
LATEST FORECASTS OVER THE NEXT FEW DAYS IN CASE THE THREAT FROM
THIS SYSTEM BECOMES MORE SIGNIFICANT.

A PERIOD OF ELEVATED SURF BETWEEN 5 AND 7 FEET IS POSSIBLE
LATER WEDNESDAY THROUGH THURSDAY MORNING ALONG THE EASTERN FLORIDA
PANHANDLE AND FRANKLIN COUNTY BEACHES. THOSE WITH BEACH ACTIVITIES
PLANNED FOR THIS PERIOD SHOULD MONITOR LATER FORECASTS FOR ANY
POSSIBLE ADVISORY STATEMENTS.

A LIGHT FREEZE IS POSSIBLE LATE THURSDAY NIGHT...ESPECIALLY NORTH
OF THE FLORIDA BORDER ACROSS PORTIONS OF SOUTHEAST ALABAMA AND
SOUTHERN GEORGIA. HIGH PRESSURE THEN SETTLES OVERHEAD BY FRIDAY
NIGHT PROVIDING A GOOD RADIATIONAL COOLING SETUP...AND A MORE
WIDESPREAD LIGHT FREEZE AWAY FROM THE IMMEDIATE COAST. A SECONDARY
COLD FRONT WILL DELIVER ANOTHER SHOT OF COLD AND DRY AIR FOR THE
END OF THE WEEKEND WITH A LIGHT FREEZE POSSIBLE SUNDAY NIGHT AS
WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TUESDAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

14-MROCZKA

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 4:32 AM CSTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more24 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.